Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 21, 2014, 1:41 AM EST for Martin County, Pike County, Kentucky. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2014, 1:41 AM EST (06:41 UTC)
- Expired
- Feb 21, 2014, 2:15 AM EST
- In force
- 34 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Martin County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 1:42 AM EST | TSTM WND DMG | 1 E Inez, KY | TREE DOWN IN BLACK LOG. TIME ESTIMATED FROM RADAR. |
| Feb 21, 1:45 AM EST | NON-TSTM WND DMG | Inez, KY | ROOF WAS BLOWN OFF THE HOUSE. |
| Feb 21, 1:47 AM EST | TSTM WND DMG | Coalpoint, KY | TREE DOWN ON MEATHOUSE ROAD AND TREE DOWN ON WOLFE CREEK ROAD. TIME ESTIMATED FROM RADAR. |
| Feb 21, 1:47 AM EST | TSTM WND DMG | Coalpoint, KY | TREE DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 10:47 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721
WUUS53 KJKL 210641
SVRJKL
KYC159-195-210715-
/O.NEW.KJKL.SV.W.0013.140221T0641Z-140221T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
141 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARTIN COUNTY IN NORTHEAST KENTUCKY...
EXTREME NORTH CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 215 AM EST
* AT 138 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRINCE...AND
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANDY...THREEFORKS...LOVELY...COALPOINT...LAURA...BEAUTY...HODE...
WARFIELD...PILGRIM...KERMIT...OPPY...HATFIELD STATION...CONDER...
RURAL AND WHITEPOST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3768 8230 3767 8242 3769 8257 3771 8261
3796 8257 3797 8253 3795 8249 3792 8248
3788 8241 3785 8241 3783 8240 3778 8232
3774 8232 3770 8229
TIME...MOT...LOC 0641Z 268DEG 41KT 3779 8250
HAIL...<.75IN
WIND...60MPH
$$
GEOGERIAN2 follow-up statements
915
WWUS53 KJKL 210655
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
155 AM EST FRI FEB 21 2014
KYC159-195-210715-
/O.CON.KJKL.SV.W.0013.000000T0000Z-140221T0715Z/
MARTIN KY-PIKE KY-
155 AM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL PIKE AND SOUTHEASTERN MARTIN COUNTIES UNTIL 215 AM EST...
AT 152 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR RURAL...AND
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3768 8230 3767 8242 3768 8248 3784 8241
3783 8240 3778 8232 3774 8232 3770 8229
TIME...MOT...LOC 0655Z 268DEG 41KT 3771 8230
HAIL...<.75IN
WIND...60MPH
$$
HAL568
WWUS53 KJKL 210706
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
206 AM EST FRI FEB 21 2014
KYC159-195-210715-
/O.CAN.KJKL.SV.W.0013.000000T0000Z-140221T0715Z/
MARTIN KY-PIKE KY-
206 AM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL PIKE AND
SOUTHEASTERN MARTIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3768 8230 3767 8242 3768 8248 3784 8241
3783 8240 3778 8232 3774 8232 3770 8229
TIME...MOT...LOC 0705Z 268DEG 41KT 3762 8215
$$
HALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 12:53 AM EST, 48 minutes earlier.
Area forecast discussion, Feb 21, 12:53 AM EST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1253 AM EST FRI FEB 21 2014 .UPDATE... ISSUED AT 1255 AM EST FRI FEB 21 2014 WINDS GUSTS NEAR OR GREATER THAN SEVERE WEATHER CRITERIA HAVE BEEN REPORTED ACROSS EASTERN KENTUCKY. SOME REPORTS OF TREES DOWN HAVE STARTED TO FILTER IN. THE KENTUCKY MESONET HAS BEEN VERY HELPFUL IN MONITORING WIND GUSTS AS THIS POTENT SYSTEM MOVES ACROSS EASTERN KENTUCKY. DO NOT REALLY SEE MUCH OF A TORNADO THREAT LEFT...HOWEVER WILL LET THE WATCH RIDE UNTIL THE STORMS CONTINUE MOVING OUT OF THE AREA. THERE HAS BEEN A SECONDARY WIND MAX AS THE FRONT MOVES THROUGH THE AREA...HOWEVER THEY HAVE NOT BEEN NEARLY AS STRONG AS WITH THE SQUALL LINE. WILL BE DROPPING COUNTIES FROM THE WATCH AS THE SYSTEM PROGRESSES TO THE EAST. UPDATE ISSUED AT 1037 PM EST THU FEB 20 2014 MADE MULTIPLE UPDATES DURING THE EVENING TO FINE TUNE THE FORECAST...INCLUDING TIMING OF WX TONIGHT. EVEN THOUGH STRENGTH OF CONVECTION SHOULD SHOW AN OVERALL DIMINISHING TREND AS IT HEADS EAST...STRONG ENVIRONMENTAL WINDS ALOFT WILL BE DRAGGED TO THE SURFACE AND STILL POSE A THREAT OF DAMAGE TONIGHT. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 135 PM EST THU FEB 20 2014 TIMING FOR THE FRONTAL PASSAGE IS HIGH CONFIDENCE WITH COLLABORATED FORECAST AND MODELS ALL AGREEING. CURRENTLY CLOUDS...TEMPS AND DWPTS ARE ALL INCREASING RAPIDLY. TEMPS HAVE HIT 70 AT A COUPLE OF OUR SRN AIRPORTS AND ARE IN THE UPPER 60S THROUGHOUT THE REST OF THE AREA. COPIOUS AMOUNTS OF MOISTURE WITH DWPTS IN THE MID 50S. EXPECT THE FRONT TO BE OVER INTERSTATE 75 AT 1 AM AND CLEAR OF THE STAT BY 4 AM. THE TSRA WILL TRACK WITH AND JUST BEHIND THE FRONT WITH MOST OF THE STORMS EAST OF THE STATE BETWEEN 7 AND 8 AM. EXPECTING SOME STRONG TO SEVERE STORMS WITH THE FRONTAL PASSAGE BUT IT APPEARS THAT MUCH OF THE SEVERE THREAT WILL BE DISSIPATED THROUGH MIDDLE KY AND THE TIMING FOR THE FRONT AT NIGHT IS NOT AS CONDUCIVE TO SEVERE. STILL ANY CONVECTIVE ACTIVITY COULD BRING THE LOW LEVEL JET WINDS TO THE SFC AND WHEN COUPLED WITH STORM MOVEMENT OF 40 TO 50 MPH IT WOULD NOT TAKE MUCH ADDITIONAL WIND TO BRING DOWN LARGE LIMBS AND TREES. BY NOON ON FRI THE FRONT...ALL THE STORMS AND EVEN MOST OF THE CLOUDS WILL SLIP EAST TO GIVE ERN KY A MUCH BETTER DAY. COOLER AIR WILL BE RUSHING IN ON THE WEST WINDS THAT WILL REMAIN GUSTY UNTIL AFTER SUNSET. LOOK FOR HIGHS ON FRI ONLY IN THE UPPER 40S TO LOWER 50S. THEN WITH SOME CLEARING...LIGHTER WINDS AND STILL COLD AIR ADVECTION THE LOWS FRI NIGHT WILL DROP TO AROUND THE FREEZING MARK. THERE MAY BE SOME ICING PROBLEMS AS THE RAINFALL COULD FREEZE ON BRIDGES OR OVERPASSES. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 340 PM EST THU FEB 20 2014 THE UPPER LEVEL PATTERN DURING THE EXTENDED WILL CONSIST OF A STRONG 500MB LOW DUE NORTH OF US...RESTING NEAR JAMES BAY...AND KEEPING ZONAL FLOW ACROSS KY FROM SATURDAY 12Z THROUGH MONDAY 12Z. AT THIS POINT...THE UPPER LEVEL LOW WILL FINALLY START TO SHIFT EASTWARD...AND KY WILL FIND ITSELF IN A PATTERN IN WHICH COLDER AIR WILL BEGIN TO FILTER IN FROM CANADA YET AGAIN BY MONDAY. THIS WILL BE SHORT LIVED AS A SERIES OF SHORTWAVES DEVELOPS AND PASSES ACROSS OR JUST NORTH OF THE UPPER GREAT LAKES REGION...PUTTING MUCH OF THE EASTERN CONUS IN AN OVERALL TROUGHING PATTERN THROUGH THE REMAINDER OF THE EXTENDED. THE SHORTWAVE ON TUESDAY WILL BE THE ONLY ONE THAT LOOKS TO SHOW ANY SORT OF CONCERN FOR THE WEATHER TO IMPACT THE CWA. OTHERWISE...THIS EXTENDED PERIOD LOOKS TO BE VERY DRY AND BENIGN. STARTING OUT ON SATURDAY MORNING...WITH A MORE ZONAL PATTERN IN PLACE...BUT A STILL PREDOMINATELY SOUTHERLY FLOW AT THE SURFACE AND MOSTLY SUNNY SKIES...EXPECT TEMPS TO REMAIN WELL ABOVE NORMAL. HIGHS THAT DAY SHOULD REACH IN THE UPPER 50S NEAR 60. AFTER THAT POINT...EXPECT TEMPS TO MODERATE TO NEAR NORMAL FOR SUNDAY...AND THEN BEGIN TO SLOWLY DROP AS COLDER AIR FILTERS BACK IN DURING THE DAY MONDAY AND AN UPPER LEVEL TROUGHING PATTERN TAKES HOLD OF MUCH OF THE EASTERN HALF OF THE CONUS FOR THE REMAINDER OF THE FORECAST PERIOD. UNFORTUNATELY...THIS MEANS WE WILL ONCE AGAIN EXPECT TO SEE HIGHS IN THE 30S BY NEXT WEDNESDAY AND THURSDAY. AS FOR PRECIP CHANCES DURING THE EXTENDED TIME FRAME...PREVIOUS MODEL RUNS /AT LEAST THE LAST 4/ HAVE SHOWN THE MAIN PRECIP POTENTIAL PULLING THROUGH THE REGION MONDAY NIGHT INTO TUESDAY...IN RESPONSE TO THE SHORTWAVE MOVING TO THE UPPER GREAT LAKES REGION AROUND THE SAME TIME. IN THE LATEST AFTERNOON MODEL RUNS...LONG RANGE MODELS ARE STILL SHOWING THIS AREA OF PRECIP...BUT ARE CONTINUING TO HAVE A VERY HARD TIME DETERMINING THE TIMING AND PLACEMENT ACROSS THE OHIO VALLEY REGION. EVEN THE NAM...WHOSE CYCLE ENDS BEFORE THE PRECIP EVER HITS EASTERN KY...IS SHOWING THE DEVELOPMENT OF THE SURFACE LOW UPSTREAM DURING THE DAY SUNDAY. WITH ALL OF THIS IN MIND...STUCK WITH THE SLIGHT CHANCE POPS THAT WERE GIVEN BY THE ALLBLEND. THERE ALSO SEEMS TO BE SEVERAL OTHER ROUNDS OF LIGHT PRECIP SHOWING UP IN THE LATEST RUNS OF THE GEM/ECMWF/AND GFS...MAINLY DURING THE SUNDAY INTO MONDAY TIME FRAME. ON ONE HAND...ALL THE MODELS ARE SHOWING UP WITH THIS POTENTIAL PRECIP. ON THE OTHER...NONE OF THEM AGREE ON THE EXTENT...TIMING...OR STRENGTH OF THE PRECIP. AS A RESULT...DID MENTION POPS FOR SATURDAY NIGHT AND AGAIN SUNDAY NIGHT BASED ON MODEL CONSENSUS...BUT WAS NOT NEARLY CONFIDENT ENOUGH TO GO ABOVE LOW END SLIGHT CHANCES. IT WILL BE POSSIBLE THAT THE NEXT MODEL RUNS WILL ONCE AGAIN REMOVE THIS PRECIP...SO WILL BE SOMETHING TO LOOK FOR DURING NEXT FORECAST PACKAGE. REGARDLESS...DO NOT EXPECT EITHER ROUND TO BE VERY IMPACTFUL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1250 AM EST FRI FEB 21 2014 THE SQUALL LINE IS NOW THROUGH ALL THE TAF STATIONS EXCEPT SJS. SOME ISOLATED THE SCATTERED THUNDERSTORMS WILL HANG ON FOR A FEW HOURS UNTIL THE COLD FRONT MOVES ACROSS THE AREA. SO FAR...HAVE ONLY SEEN SOME TEMPO IFR CONDITIONS AND HAVE SEEN MOSTLY VFR OR MVFR CONDITIONS BEHIND THE SQUALL LINE. ONCE THE FRONT MOVES THROUGH...IT WILL STAY VFR THROUGH THE END OF THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && UPDATE...JJ SHORT TERM...DUSTY LONG TERM...JMW AVIATION...JJ
Hazardous weather outlook, Feb 20, 3:19 PM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 319 PM EST THU FEB 20 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-212330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 319 PM EST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A LINE OF POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE OVERNIGHT HOURS. THERE WILL BE A SLIGHT RISK OF DAMAGING WIND GUSTS. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW WILL BE POSSIBLE SUNDAY NIGHT...AND AGAIN MONDAY NIGHT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DUSTY
In the hours before
Special weather statement, Feb 20, 9:47 PM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 947 PM EST THU FEB 20 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-210800- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 947 PM EST THU FEB 20 2014 ...SHOWERS AND THUNDERSTORMS MAY BRING DAMAGING WINDS TONIGHT... A STRONG COLD FRONT WILL MOVE EAST THROUGH KENTUCKY TONIGHT. IT WILL BE ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS WHICH WILL AFFECT EASTERN KENTUCKY BETWEEN ABOUT 10 PM AND 4 AM. WHILE THE THUNDER AND LIGHTNING MAY BE ON THE DECLINE AS THE WEATHER SYSTEM PASSES THROUGH...WINDS ALOFT WILL REMAIN VERY STRONG. THUNDERSTORMS OR EVEN JUST HEAVY RAIN SHOWERS MAY BE ABLE TO BRING THESE STRONG WINDS TO THE GROUND AND CAUSE DAMAGE. THERE IS ALSO A POTENTIAL FOR BRIEF HEAVY RAINS LEADING TO HIGH WATER ISSUES. HAL
Local storm report, Feb 20, 11:29 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1129 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL BRODHEAD 37.40N 84.42W
02/20/2014 M0.50 INCH ROCKCASTLE KY EMERGENCY MNGR
&&
SHALLENBERGERSpecial weather statement, Feb 20, 11:44 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1144 PM EST THU FEB 20 2014 KYZ044-210515- FLEMING- 1144 PM EST THU FEB 20 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 1215 AM EST FRIDAY MORNING... NORTHERN FLEMING. AT 1145 PM EST...A STRONG THUNDERSTORM WAS LOCATED NEAR PECKS RIDGE...OR 7 MILES SOUTHWEST OF FLEMINGSBURG...MOVING NORTHEAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DALESBURG AROUND 1150 PM EST...FOXPORT AROUND 1155 PM EST... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR EASTERN KENTUCKY. GEOGERIAN
Local storm report, Feb 20, 11:53 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1153 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND DMG EUBANK 37.28N 84.65W
02/20/2014 PULASKI KY TRAINED SPOTTER
TREES WERE REPORTED DOWN ALONG FREEDOM CHURCH ROAD. ALSO
TREE LIMBS WITH A DIAMETER OF 4 TO 5 INCHES.
&&
SHALLENBERGERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:31 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Rockcastle, Wayne | 44 min |
| Feb 20, 11:07 PM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Rockcastle | 38 min |
| Feb 20, 11:12 PM EST | Severe Thunderstorm Warning | JKL | Jackson, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 48 min |
| Feb 20, 11:20 PM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more | 40 min |
| Feb 20, 11:27 PM EST | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Lee, Menifee, Montgomery and 3 more | 4 hr |
| Feb 20, 11:41 PM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle, Wolfe | 49 min |
| Feb 20, 11:55 PM EST | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, McCreary and 2 more | 50 min |
| Feb 20, 11:57 PM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Morgan and 3 more | 33 min |
| Feb 21, 12:15 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Morgan, Owsley, Wolfe | 45 min |
| Feb 21, 12:20 AM EST | Severe Thunderstorm Warning | JKL | Elliott, Menifee, Morgan, Rowan, Wolfe | 40 min |
| Feb 21, 12:27 AM EST | Severe Thunderstorm Warning | JKL | Bell, Breathitt, Clay, Harlan, Knott, Knox and 4 more | 48 min |
| Feb 21, 12:36 AM EST | Areal Flood Advisory | JKL | Estill, Jackson, Knox, Laurel, Lee, McCreary and 5 more | 5 hr |
| Feb 21, 12:57 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Elliott, Floyd, Johnson, Magoffin, Martin and 1 more | 48 min |
| Feb 21, 1:14 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 46 min |
| Feb 21, 1:49 AM EST | Severe Thunderstorm Warning | JKL | Pike | 56 min |
| Feb 21, 1:56 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Jackson, Knox, Laurel and 5 more | 3 hr |
| Feb 21, 2:31 AM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knott, Leslie, Letcher, Perry | 3 hr |
| Feb 21, 2:59 AM EST | Flash Flood Warning | JKL | Clay, Knox, McCreary, Whitley | 4 hr |
| Feb 21, 3:30 AM EST | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Lee, Menifee, Montgomery and 3 more | 3 hr |
| Feb 21, 3:41 AM EST | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 6 hr |
| Feb 21, 5:41 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Knox, Laurel, Lee and 8 more | 3 hr |
| Feb 21, 6:12 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Knox, Leslie, McCreary, Whitley | 2 hr |
| Feb 21, 7:57 AM EST | Flash Flood Warning | JKL | Floyd | 4 hr |
| Feb 21, 12:29 PM EST | River Flood Advisory | JKL | Whitley | 4 days |
| Feb 21, 1:42 PM EST | River Flood Advisory | JKL | Lee | 64 hr |
| Feb 21, 1:46 PM EST | River Flood Advisory | JKL | Estill | 70 hr |
| Feb 21, 3:12 PM EST | River Flood Advisory | JKL | Clay | 16 hr |
| Feb 21, 4:42 PM EST | River Flood Advisory | JKL | Knox | 26 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.